Coping With Epilepsy Medikidz Comic Book Explains Epilepsy
Sponsored Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 06-05-2010, 06:14 PM
MaryK's Avatar
Weaving the Community Fabric
 
Join Date: Jun 2010
Location: USA
Posts: 336
Thanks: 258
Thanked 230 Times in 139 Posts

phenobarbital withdrawal symptoms


Hi my name is MaryK...I posted a bit about me when registering.
I have had seizures since I was at least 19 when I had a major seizure and was put on phenobarb and dilantin.. Over the years I have had no major grand mal seiziures, but have had numerous complex type seizures, depending on the time of the month...time of the year, etc. I also have abdominal seizures if I am very tired. I have been trying to reduce my phenobarb by 15 mg a day (on 120) and was doing good up until a week ago. ( my phenobarb level was 41)..I seem to be having a few break-through seizures, although I am not positive. My lower jaw will twitch a couple or times, or my eyelids close abruptly...but fully conscious. Of course there is some concern.

I also have rheumatoid arthritis and sjogrens and thyroid issues...Basically, an autoimmune mess. I need to go and take the flashing smiles off.

Any ideas or comments? Thank you.

MaryK
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #2  
Old 06-06-2010, 10:17 AM
PhylisFeinerJohnson's Avatar
CWE Benefactor
 
Join Date: Sep 2009
Location: West Chester, Pennsylvania
Posts: 894
Thanks: 73
Thanked 269 Times in 171 Posts
Have you been tapering off your pheno under a doc's supervision? Because going off it yourself can be pretty dangerous.

"The symptoms of phenobarbital withdrawal can be severe and may cause death. Minor withdrawal symptoms may appear 8 to 12 hours after the last dose of phenobarbital.

These symptoms usually appear in the following order: anxiety, muscle twitching, tremor of hands and fingers, progressive weakness, dizziness, distortion in visual perception, nausea, vomiting, insomnia, and orthostatic hypotension.

Major withdrawal symptoms (convulsions and delirium) may occur within 16 hours and last up to 5 days after abrupt cessation of this drug. Intensity of withdrawal symptoms gradually declines over a period of approximately 15 days." http://www.rxlist.com/phenobarbital-drug.htm
__________________
www.epilepsytalk.com
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #3  
Old 06-07-2010, 08:49 AM
Weaving the Community Fabric
 
Join Date: Oct 2009
Posts: 198
Thanks: 36
Thanked 10 Times in 10 Posts
Send a message via Yahoo to Billyboyboo
Take it slow tapering, Barbs or Benzos... I tapered Klonopin too fast once and it was difficult... you will be ok, just take it slow. Listen to your body.
Billy.
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Keppra Withdrawal? dsmilo The Kitchen 10 10-20-2009 10:45 PM
Anyone on Phenobarbital?? epileric The Library 0 06-26-2009 08:58 PM
Withdrawal symptoms? Blessed The Kitchen 23 04-23-2009 08:35 PM
phenobarbital =anger? Aggie23 The Kitchen 8 02-25-2009 12:05 AM
Alternatives to Phenobarbital? Jerry1665 The Kitchen 8 12-15-2008 10:39 AM


All times are GMT -5. The time now is 09:34 AM.


Powered by vBulletin® - Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.